Hail, Palm Beach
- When
- July 28, 3:30 PM EST
- Where
- Palm Beach County, 5 mi NE of Wellington
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.717, -80.200
Nickel-size hail was seen.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 28, 12:00 PM EST, 3 hours 30 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 100 PM EDT MON JUL 28 2003 AN UPPER LEVEL LOW WAS LOCATED OVER THE CENTRAL CUBA EARLY THIS AFTERNOON WITH A WEAK TROUGH OF LOW PRESSURE EXTENDING NORTHWARD TO A CLUSTER OF SHOWERS AND THUNDERSTORMS NORTHEAST OF NORTHERN BAHAMAS. HIGH PRESSURE WAS ALSO LOCATED OVER NORTHERN CENTRAL FLORIDA EARLY THIS AFTERNOON. WITH THE UPPER LEVEL LOW OVER CENTRAL CUBA THIS AFTERNOON AND THE HIGH TO OUR NORTH...THE STEERING FLOW WILL BE OUT OF THE NORTHEAST AND THE SHOWERS AND THUNDERSTORMS THAT ARE DEVELOPING ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON SHOULD MOVE TO THE SOUTHWEST. SHOWERS AND THUNDERSTORMS SHOULD ALSO DEVELOP ALONG THE WEST COAST SEA BREEZE LATER THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD THEN DIED OUT OVER THE INTERIOR REGION THIS EVENING ONCE THE HEATING OF THE DAY IS LOST...BUT SHOULD DEVELOP OVER THE ATLANTIC WATERS AFTER MIDNIGHT. A FEW OF THE SHOWERS AND THUNDERSTORMS COULD ALSO MOVE ONSHORE OVER THE EAST COAST TOO...SO I AM GOING TO LEAVE UP A 20% FOR THE EAST COAST. THE UPPER LEVEL LOW OVER CENTRAL CUBA WILL THEN MOVE INTO THE SOUTHERN GULF WATERS ON TUESDAY...AS THE TROUGH OVER THE BAHAMAS WILL WASH OUT OVERNIGHT. SOUTH FLORIDA SHOULD STILL SEE AN INCREASE IN MOISTURE ON TUESDAY...AS THE REGION WILL BE IN A DIVERGENCE PATTERN BETWEEN THE UPPER LEVEL LOW OVER THE SOUTHERN GULF AND THE HIGH PRESSURE OVER THE LAKE OKEECHOBEE REGION. SO I AM GOING TO LEAVE THE POPS AT 50% FOR THE REGION ON TUESDAY. ANY THUNDERSTORMS THAT DO DEVELOP TUESDAY WILL BE SLOW MOVERS AND COULD PRODUCE LOCALLY HEAVY RAINFALL...DUE TO THE LIGHT STEERING WINDS OVER THE REGION. THE HIGH WILL THEN REMAIN OVER SOUTH FLORIDA THROUGH THURSDAY BEFORE SLOWLY MOVING BACK INTO CENTRAL FLORIDA...AS ANOTHER TROPICAL WAVE OVER THE EASTERN CARIBBEAN SEA MOVES INTO WESTERN CARIBBEAN SEA. SO I AM GOING TO LEAVE A 40% POPS UP FOR WEDNESDAY AND THURSDAY FOR THE COAST AND 50% FOR INLAND...AS THE HIGH WILL ALLOW FOR THE SEA BREEZES DEVELOP EACH DAY AND THERE COULD BE SOME ADDED MOISTURE FROM THE TROPICAL WAVE. .EXTENDED... THE HIGH OVER CENTRAL FLORIDA WILL THEN REMAIN THERE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL ALLOW OUR REGION TO SEE TYPICAL SUMMER TIME WEATHER. .MARINE... WINDS WILL BE AT 5 TO 10 KNOTS THROUGH THE WEEKEND OUT OF THE SOUTH TO SOUTHEAST BECOMING SOUTHEAST BY END OF THE WEEK. SO IT LOOKS LIKE GOOD BOATING WEATHER THROUGH THE WEEKEND. .FIRE WEATHER... NO HIGHLIGHTS AS THE RELATIVE HUMIDITIES ARE WELL ABOVE THE CRITICAL VALUES. PBI BT 079/092 078/092 079 542534 FLL BT 080/091 079/091 080 542534 MIA BT 079/092 079/092 079 542534 APF TT 075/091 076/091 075 543543 .MIA...NONE. BAXTER
FLZ063-066>075-282030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1024 AM EDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON ...SCATTERED THUNDERSTORMS INTERIOR AND WEST COAST THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON AND EVENING OVER INTERIOR AND WESTERN SOUTH FLORIDA. THE MAIN THREAT WILL BE FROM LIGHTNING AND STRONG WIND GUSTS TO 40 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
FLZ073-074-282000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 225 PM EDT MON JUL 28 2003 ...STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY... A CLUSTER OF STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY IS PRODUCING VERY HEAVY RAINS...STRONG WIND GUSTS AND FREQUENT LIGHTNING. THE MAIN AREA AFFECTED IS SOUTH OF THE TAMIAMI TRAIL AND WEST OF THE PALMETTO...WITH THE HEAVIEST RAIN FROM KENDALE LAKES AND KROME AVENUE. THE STORMS COULD ALSO PRODUCE BRIEF FUNNEL CLOUDS. THE BEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. THESE STORMS WILL SLOWLY DRIFT SOUTHWESTWARD THROUGH 400 PM.
The Miami radar (KAMX), 125 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 hail. Local standard time, as filed.
Nickel-size hail was seen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367470.